Related Experiment Video
Updated: May 17, 2026

A Standardized Procedure of Dressing Management for Toxic Epidermal Necrolysis
Published on: March 14, 2025
Toxic epidermal necrolysis after sun-exposure probably due to lamotrigine and chlorpromazine
Hsien-Te Huang1, Chen-Lin Chang, Dong-Sheng Tzeng
1Department of Psychiatry, Kaohsiung Armed Forces General Hospital, Kaohsiung, Taiwan.
Abstract:
Toxic epidermal necrolysis is a life-threatening disease. It may be induced by many kinds of drugs especially anti-epileptics such as lamotrigine, but less sun-exposure related. Lamotrigine has been effective for partial complex seizure and bipolar disorder and caused serious side effects such as Stevens-Johnson syndrome or toxic epidermal necrolysis. We reported a case of the patient who developed the manic episode and received lamotrigine and chlorpromazine drugs. After combination of lamotrigine and chlorpromazine, the patient developed skin rash to toxic epidermal necrolysis after sun-exposure. We had discontinued both drugs, given supportive treatment, and let him prevent sun-exposure greatly. The disease process got subsided nearly 4 weeks later. Clinicians should carefully prescribe mood stabilizer and photo-toxic or photosensitivity medications with higher drug-eruption rate.
Related Concept Videos
Drug Toxicity: Dose-Dependent Reactions
Drug Toxicity: Allergic Reactions
Toxidromes: Clinical Features
Toxic Reactions: Overview
Toxicity falls into two primary categories: local and systemic.
Local toxicity appears at the exposure site, such as protein denaturation caused by caustic substances.
In contrast, systemic toxicity requires the toxic agent's absorption and distribution,...
Drug toxicity: Idiosyncratic Reactions
Antiepileptic Drugs: Glutamate Antagonists
